69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Bone pain with anastrozole

9 REPLIES 9
Seashell60
Member

Re: Bone pain with anastrozole

Hi ladies, Great news on the results, my first mammo after a year was also NED in Jan or Feb i forget which! My brain cells seem to be on a go slow lately, must be the tablets!! Lets hope the results stay that way for a long long time. It was around the time of waiting for those results that my head began to think about all those what if's and worries about every single ache and pain!!! That is great that you have a local Macmillan center to go to - i will check and see where the nearest one is to me. I am in Swindon, where is everyone else? I am never sure who the best person is to chat to about all these worries - i usually see my GP with most things, but i often think that i would prefer to sit and chat to a female, as nice as my GP is i'm sure there are things that he just wouldn't understand!! The last time i needed help, i rang the doctors surgery and was turned away by the crabby receptionist (even though i had to explain that i just had surgery and my drainage tube was leaking she still wouldnt let me speak to a nurse ~ i wish now that i had just jumped in the car and gone down there in person!).So i rang the B/C care centre at the hospital and there was nobody available so i ended up at the local walk-in centre and had to wait 2 hours!! I couldnt even be bothered to make a scene, i just wanted to be cleaned up and checked that i wouldnt get any infection and go home, i was still weary after surgery 4 dasy previous and it was the week before Xmas!! All good fun!

Keep well ladies and keep posting!

Cheers, Michele x

raders1967
Member

Re: Bone pain with anastrozole

Hello Angie. Yes I got anxious when the time came and I also thought it would be more painful because my breast was still a little tender but it was no worse than normal and I only waited 1 week for the result from the bcn. Hope you are feeling well with your treatment Tc Lyn xx

Angie55
Member

Re: Bone pain with anastrozole

Hi Lyn & Pat

 

Good news for you both on your first mammogram result. I dont get mine until January 2015 I am sure I will be anxious nearer the time.

 

Take Care

Angie. X

raders1967
Member

Re: Bone pain with anastrozole

Hi again Pat that's really good that you have a local drop in centre wish we had one, where do you live? Will you both keep in touch would like to know how you get on. Thanks again Lyn x

Trisha_51
Member

Re: Bone pain with anastrozole

Hello Lyn, congrats on your first mammogram result, I had my first one in Jan and was also NED. Pat x
raders1967
Member

Re: Bone pain with anastrozole

Thank you both so much for your replies. I had the other two brands at first but have been given accord for the last 8 months or so. I do ache a little in my joints and sometimes hard to know where the ache comes from but would say more of an ache than a pain. I suppose before the cancer diagnoses I would have just thought getting a bit older aches and pains normal but we panic at every pain now. Think I will just see how it goes for a couple of weeks and then if the worries don't go away will ring Bcn.  I have just had my first mamagram result which was all fine so that was good news. Hope things improve for you both    Lyn xx

Trisha_51
Member

Re: Bone pain with anastrozole

Hello ladies, I've been taking Anastrozole for over 18 months now and yes different brands do seem to have differing side effects. I started out on straight Arimidex - dispensed by the hospital - with little trouble, but once I was being prescribed by GP surgery I was put onto the cheaper generic Anastrozole. Teva seems to give me horrendous joint pain but few hot flushes whilst Accord, which I am on now, gives me little joint pain but loads of hot flushes, or at least it did until the weather changed a few days ago ( cold and damp) and I' m back to the really bad joint pain. Fingers, knuckles, wrists, elbows, shoulders, knees, ankles and hips all ache and are so stiff first thing in the morning. BC nurse did warn me about joint pain before I started the tablets and suggested that if I got a lot of joint pain not to wait until it was too bad before taking painkillers but to take them every 4 hours every.day if necessary to get the maximum effect from them. Agree it's difficult to know whether to struggle on or to go to GP in case it's anything more sinister - don't really know how to proceed sometimes. Think I may see how things are in a few weeks time and maybe go to the local Macmillan drop in centre to see BC nurse for a chat. Take care girls, love Pat x
Seashell60
Member

Re: Bone pain with anastrozole

Hi Raders 1967, Like you I have also been taking Anastrozole for a year since last Sept. I thought at first I was very lucky with few side effects. Not realising that different brands of drugs can make a difference to the side effects, it wasnt until i began suffering badly in the New Year with S/E did i take notice! I have been on 3 different brands (Accord~Teva~Zentiva), and it seems like the the last 2 have been the worst, with hot flushes and joint pain. My left leg/hip area plays up terribly and i cant lay on it for long along with my left shoulder and elbow. I have had ultrasound on my neck at the top as it was painful and there is a lumpy bit there, need to see my GP for followup checks. I had blood tests when my elbow flared up for the second time (when it does this i get a massive bruise around the elbow as big as a plate!) which indicated nothing, so i have to ask my GP about this as well! I worry about every ache and pain, especially when it feels like it is right inside the bone and aches a lot. Along with S/E from treatments giving us these pains, we also have to contend with other unwelcome scenarios that we are told can occur down the line that scare me to pieces (ie: recurrence). I had a complete axillary clearance as i had positive nodes on the left side, so it is always in the back of my mind that some of the little buggers have decided to shoot off somewhere else!! I wonder if i do visit my GP with these concerns, would he be able to refer me for any scans, mri's etc? I just dont want to be back and forth to the hospital anymore than i have to!!

Take care and i hope you are not in too much pain at the moment.

Cheers, Michele x

Janet_BCC
Member

Re: Bone pain with anastrozole

Hi raders1967

 

You might find it helpful to talk this over with one of our Helpline staff.  The opening times are 9-5 on weekdays and 10-2 on Saturdays.  The number is 0808 800 6000

 

Very best wishes

 

Janet

BCC Moderator

raders1967
Member

Bone pain with anastrozole

Hi All 

I have been taking anastrozole for 1 year now. I have had the usual aches when getting up after sitting for a while but recently I have developed a pain at the top of my leg near my hip that feels more like a pain from a bone. It does say that bone pain is a side effect of the drug so do i just except this is what it is or should I see the GP or discuss with Breast care nurse. I had a lumpectomy with no further spread. Has anyone else had bone pain.